Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

July 17, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 17, 2011, 3:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2011, 3:21 PM EDT (19:21 UTC)
Expired
Jul 17, 2011, 4:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WWUS82 KMFL 171921
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT SUN JUL 17 2011

FLZ069-070-172000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
321 PM EDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY 

* UNTIL 400 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTH OF BONITA SPRINGS. THIS STORM WAS
  WAS MOVING TO SOUTH AT AROUND 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER 
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS 
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

LAT...LON 2632 8167 2642 8167 2643 8165 2643 8162
      2620 8151 2617 8177 2632 8182 2632 8181
TIME...MOT...LOC 1921Z 180DEG 0KT 2629 8177

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:52 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 17, 2:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT SUN JUL 17 2011

.DISCUSSION...

DEEP LAYER MOISTURE AND CONVECTION IS NOW TAKING PLACE FROM NEAR
SOUTHEASTERN LOUISIANA EASTWARD ACROSS THE FLORIDA PENINSULA AND
CONTINUING FURTHER EASTWARD TO THE BROAD LOW EAST OF CAPE
CANAVERAL. SHOWERS AND ISOLATED THUNDERSTORMS ARE JUST BEGINNING
ACROSS THE SOUTH FLORIDA PENINSULA. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE FORMING ACROSS THE REGION
THE REMAINDER OF THE AFTERNOON HOURS BEFORE TAPERING OFF DURING
THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE
REGIONAL WATERS OVER NIGHT.

ALTHOUGH THE BROAD LOW CURRENTLY HAS LITTLE MOVEMENT...THE
GUIDANCE CONTINUES TO INDICATE A SLOW EASTWARD TO NORTHEASTWARD
DRIFT BEGINNING ON MONDAY...BUT THERE IS STILL A LOT OF UNCERTAINTY
IN THE MOVEMENT OF THIS BROAD LOW...WILL HAVE TO MONITOR IT CLOSELY.

ALTHOUGH THE AFOREMENTIONED BROAD LOW IS FORECAST TO SLOWLY DRIFT
NORTHEAST...THE BOUNDARY LAYER MOISTURE ACROSS THE ADJACENT GULF
AND ATLANTIC WATERS OFF THE FLORIA PENINSULA IS FORECAST TO SLOWLY
DRIFT SOUTHWARD MONDAY AND TUESDAY...MAINTAINING DEEPER LAYERED
MOISTURE ACROSS THE REGION WITH MAINLY AFTERNOON AND EVENING SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION. OTHER
SYNOPTIC FACTORS DO NOT SEEM FAVORABLE TO SUSTAIN MORE WIDESPREAD
CONVECTION SO JUST SCATTERED ACTIVITY IS EXPECTED.

&&

.MARINE...

A SMALL NORTHEAST SWELL IS EXPECTED TO LINGER THIS EVENING AND
TONIGHT ACROSS THE ATLANTIC WATERS...WITH MOST OF THE IMPACT
EAST OF PALM BEACH COUNTY. THIS SWELL IS FORECAST TO SLOWLY
DECREASE ON MONDAY.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  90  75  90 / 30 50 30 40
FORT LAUDERDALE  79  90  78  90 / 40 50 30 40
MIAMI            78  91  77  91 / 40 50 30 40
NAPLES           76  90  75  90 / 30 40 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...52/PS
Hazardous weather outlook, Jul 17, 10:00 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SUN JUL 17 2011

FLZ063-066>075-168-172>174-172330-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1000 AM EDT SUN JUL 17 2011

...SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...MAIN CONCERN WILL BE LOCALLY HEAVY RAIN...
...GUSTY WINDS AND SMALL HAIL POSSIBLE WITH A FEW STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE
POSSIBLE ONCE AGAIN THIS AFTERNOON WITH STORMS MOSTLY NEARLY
STATIONARY AND PROPAGATING ALONG OUTFLOW BOUNDARIES. THIS ACTIVITY
WILL BE ASSOCIATED WITH THE INTERACTION BETWEEN A BOUNDARY
STRETCHING ACROSS THE LAKE OKEECHOBEE REGION FROM THE LOW PRESSURE
SYSTEM NORTH OF THE BAHAMAS AND AFTERNOON SEA AND LAKE BREEZES. A
FEW OF THE STORMS COULD BE STRONG WITH THE PRIMARY THREATS BEING
FREQUENT LIGHTNING STRIKES, HEAVY RAINFALL, GUSTY WINDS AND SMALL
HAIL.

HOWEVER, AN ALTERNATE SCENARIO IS THE SUPPRESSION OF ANY SUCH
ACTIVITY ACROSS THE LOCAL AREA AS THE LOW PRESSURE SYSTEM NORTH OF
THE BAHAMAS IS FED BY MOISTURE FROM ITS SURROUNDINGS. THEREFORE,
CONFIDENCE IN THE CURRENT FORECAST IS BELOW AVERAGE.

WATERSPOUTS: THE COMBINATION OF LIGHT LOW LEVEL WINDS AND LOW
LEVEL CLOUD CONVERGENCE BANDS ACROSS THE LOCAL ATLANTIC WATERS
WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS TODAY.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 45 TO 55 MPH.

HAIL: THE STRONGEST STORMS COULD PRODUCE SMALL HAIL.

FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY
RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY
DRAINED AREAS AND ON SOME ROADWAYS.

TEMPERATURES: MAXIMUM HEAT INDEX READINGS COULD REACH 100 TO 105
DEGREES ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA THIS AFTERNOON.

RIP CURRENTS: A NORTH TO NORTHEAST SWELL AROUND 2 FEET WILL RESULT
IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF
PALM BEACH COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY WITH FREQUENT
LIGHTNING, LOCALLY HEAVY RAINFALL, GUSTY WINDS, AND SMALL HAIL THE
MAIN CONCERNS PARTICULARLY DURING THE EARLY PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 17, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT SUN JUL 17 2011

FLZ069-070-172000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
321 PM EDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 400 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTH OF BONITA SPRINGS. THIS STORM WAS
  WAS MOVING TO SOUTH AT AROUND 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2632 8167 2642 8167 2643 8165 2643 8162
      2620 8151 2617 8177 2632 8182 2632 8181
TIME...MOT...LOC 1921Z 180DEG 0KT 2629 8177

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 17, 4:00 PM EDTSpecial Weather StatementMFLCollier45 min
Jul 17, 4:13 PM EDTSpecial Weather StatementMFLMonroe47 min
Jul 17, 4:16 PM EDTSpecial Weather StatementMFLCollier44 min
Jul 17, 4:47 PM EDTSpecial Weather StatementMFLMonroe43 min
Jul 17, 5:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jul 17, 5:24 PM EDTSpecial Marine WarningMFL66 min
Jul 17, 5:34 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jul 17, 5:52 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Jul 17, 6:03 PM EDTSpecial Marine WarningMFL57 min
Jul 17, 6:55 PM EDTSpecial Weather StatementMFLBroward35 min
Jul 17, 7:15 PM EDTSpecial Marine WarningMFL60 min
Jul 17, 7:22 PM EDTSpecial Weather StatementMFLBroward23 min
Jul 17, 7:56 PM EDTSpecial Weather StatementMFLBroward34 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.